Osaka Journal of Mathematics

Hyperelliptic surfaces with $K^{2} < 4\chi - 6$

Carlos Rito and María Martí Sánchez

Full-text: Open access

Abstract

Let $S$ be a smooth minimal surface of general type with a (rational) pencil of hyperelliptic curves of minimal genus $g$. We prove that if $K_{S}^{2} < 4\chi(\mathcal{O}_{S})-6$, then $g$ is bounded. The surface $S$ is determined by the branch locus of the covering $S \to S/i$, where $i$ is the hyperelliptic involution of $S$. For $K_{S}^{2} < 3\chi(\mathcal{O}_{S})-6$, we show how to determine the possibilities for this branch curve. As an application, given $g > 4$ and $K_{S}^{2}-3\chi(\mathcal{O}_{S}) < -6$, we compute the maximum value for $\chi(\mathcal{O}_{S})$. This list of possibilities is sharp.

Article information

Source
Osaka J. Math., Volume 52, Number 4 (2015), 929-947.

Dates
First available in Project Euclid: 18 November 2015

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1447856026

Mathematical Reviews number (MathSciNet)
MR3426622

Zentralblatt MATH identifier
1343.14036

Subjects
Primary: 14J29: Surfaces of general type

Citation

Rito, Carlos; Sánchez, María Martí. Hyperelliptic surfaces with $K^{2} &lt; 4\chi - 6$. Osaka J. Math. 52 (2015), no. 4, 929--947. https://projecteuclid.org/euclid.ojm/1447856026


Export citation

References

  • T. Ashikaga and K. Konno: Algebraic surfaces of general type with $c\sp 2\sb 1 = 3p\sb g-7$, Tohoku Math. J. (2) 42 (1990), 517–536.
  • W.P. Barth, K. Hulek, C.A.M. Peters and A. Van de Ven: Compact Complex Surfaces, second edition, Springer, Berlin, 2004.
  • G. Borrelli: The classification of surfaces of general type with nonbirational bicanonical map, J. Algebraic Geom. 16 (2007), 625–669.
  • C. Ciliberto and M. Mendes Lopes: On surfaces with $p_{g} = q = 2$ and non-birational bicanonical maps, Adv. Geom. 2 (2002), 281–300.
  • K. Konno: Algebraic surfaces of general type with $c_{1}^{2} = 3p_{g} - 6$, Math. Ann. 290 (1991), 77–107.
  • C. Rito: Involutions on surfaces with $p_{g} = q = 1$, Collect. Math. 61 (2010), 81–106.
  • G. Xiao: Fibered algebraic surfaces with low slope, Math. Ann. 276 (1987), 449–466.
  • G. Xiao: Hyperelliptic surfaces of general type with $K^{2} < 4\chi$, Manuscripta Math. 57 (1987), 125–148.
  • G. Xiao: Degree of the bicanonical map of a surface of general type, Amer. J. Math. 112 (1990), 713–736.